Alert archive / Washington / Wind Advisories in 2012
Wind Advisory 14, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 15, 2012, 2:32 PM PDT for 5 counties in Washington. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 2:32 PM PDT (21:32 UTC)
- Expired
- Mar 15, 2012, 8:49 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 91 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 152132 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 232 PM PDT THU MAR 15 2012 ...STRONG WINDS THIS AFTERNOON AND EVENING ACROSS THE LOWER COLUMBIA BASIN AND YAKIMA VALLEY... .TIGHT SURFACE PRESSURE GRADIENTS AHEAD OF THE COLD FRONT HAS PRODUCED GUSTY SOUTH WINDS AND IS EXPECTED TO CONTINUE INTO THE EVENING HOURS. WAZ027-028-160400- /O.NEW.KPDT.WI.Y.0014.120315T2132Z-120316T0400Z/ YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH... YAKIMA...CONNELL...PROSSER...TRI-CITIES 232 PM PDT THU MAR 15 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE THIS AFTERNOON AND EVENING. SURFACE GRADIENTS WILL WEAKEN AND WINDS WILL LIKELY SUBSIDE A COUPLE HOURS AFTER SUNSET. * WINDS: EXPECT SUSTAINED SOUTH WINDS 30 TO 40 MPH...GUSTING UP TO 50 MPH. * IMPACTS: LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PATCHY BLOWING DUST CAN ALSO BE EXPECTED...REDUCING VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. BLOWING DUST HAS BEEN OCCURRING SOUTH OF TOPPENISH ON US HIGHWAY 97. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
1 follow-up statement
245 WWUS76 KPDT 160349 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 849 PM PDT THU MAR 15 2012 WAZ027-028-160500- /O.CAN.KPDT.WI.Y.0014.000000T0000Z-120316T0400Z/ YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH... YAKIMA...CONNELL...PROSSER...TRI-CITIES 849 PM PDT THU MAR 15 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA AND THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL BE FROM THE SOUTHWEST AROUND 10 TO 15 MPH FOR THE REMAINDER OF THIS EVENING AND THEN DECREASE TO 5 TO 10 MPH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 15, 2:13 PM PDT, 19 minutes earlier.
Area forecast discussion, Mar 15, 2:13 PM PDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 213 PM PDT THU MAR 15 2012 .SHORT TERM...TONIGHT THROUGH SUNDAY. A MOIST SW FLOW ALOFT IS BRINGING RAIN AND HIGH ELEVATION SNOW ACROSS WASHINGTON AND OREGON. SNOW LEVELS ARE AROUND 6000-7000 FEET. RAIN WILL BECOME WIDESPREAD TONIGHT AS A WAVE CURRENTLY OFF THE OREGON COAST TRACKS EASTWARD. PRECIPITATION AMOUNTS OF 0.25-0.75 OF AN INCH ARE EXPECTED TONIGHT. DUE TO THE MODERATE RAINFALL AND SNOWMELT RUNOFF...A HYDROLOGIC STATEMENT WAS ISSUED FOR AREAS IN SOUTHEAST WASHINGTON AND NORTHEAST OREGON. ANOTHER WEATHER CONCERN IS THE WINDS AND BLOWING DUST THAT HAVE BEEN REPORTED ACROSS THE LOWER COLUMBIA BASIN AND THE YAKIMA VALLEY. THE HANFORD AREA...ESPECIALLY THE WIND-PRONE AREAS...ARE GETTING GUSTS IN THE 45-50 MPH RANGE. BLOWING DUST IS CAUSING TRAFFIC PROBLEMS ALONG HIGHWAY 97 SOUTH OF TOPPENISH. A WIND ADVISORY WILL SOON BE ISSUED THAT WILL HIGHLIGHT BOTH WIND AND BLOWING DUST CONCERNS. A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA LATE TONIGHT AND FRIDAY. A COMPLEX PATTERN SETS UP FRIDAY AND OVER THE WEEKEND AS THE PARENT TROUGH OFF THE EASTERN PACIFIC MOVES INLAND. THERE ARE SEVERAL EMBEDDED SURFACE LOWS ASSOCIATED WITH IT. ONE DEEP LOW WILL MOVE NORTH ALONG THE COASTLINE FRIDAY NIGHT WHILE A SECONDARY LOW MOVES ALONG THE BOTTOM OF THE TROUGH AND ACROSS SOUTHERN OREGON. EASTERN WA/OR REMAIN UNDER A MOIST CYCLONIC FLOW AND SHOULD SEE PERIODS OF SNOW AND RAIN. SNOW LEVELS LOWER EACH DAY...AND BY SUNDAY THE LOWEST ELEVATIONS COULD SEE LIGHT SNOW SHOWERS. WHILE PRECIPITATION AMOUNTS SHOULD BE LIGHT THROUGH THE WEEKEND...THE SNOW ACCUMULATIONS ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES MAY BE ENOUGH TO WARRANT WINTER HIGHLIGHTS...MORE THAN LIKELY ADVISORIES. .LONG TERM...SUNDAY NIGHT THROUGH TUESDAY NIGHT...SUNDAY NIGHT AND MONDAY AN UPPER LEVEL TROUGH WILL BE OVER THE AREA WITH SHOWERY CONDITIONS EXPECTED MAINLY IN THE MOUNTAINS. WITH COLD AIR OVER THE AREA, SNOW LEVELS WILL BE AROUND 2000 FEET SO MOST OF THE PRECIPITATION WILL FALL AS SNOW. LOWS WILL BE IN THE 20S AND LOWER 30S AND HIGHS WILL BE IN THE MID 40S TO MID 50S WITH MID 30S TO LOWER 40S IN THE MOUNTAINS. MONDAY NIGHT A RIDGE IN THE EASTERN PACIFIC WILL EXPAND OVER THE PACIFIC NORTHWEST. AFTER A SHORT BREAK LATE MONDAY NIGHT AND TUESDAY MORNING ANOTHER SYSTEM WILL RIDE OVER THE RIDGE AND INTO THE AREA WITH A CHANCE OF RAIN AND SNOW ABOVE 3500 TO 4500 FEET. TUESDAY LOOKS LIKE IT WILL HAVE BREEZY SOUTHERLY WINDS IN THE AFTERNOON AND EVENING. HIGHS WILL BE IN THE UPPER 40S TO MID 50S WITH 40S IN THE MOUNTAINS. LOWS MONDAY NIGHT AND TUESDAY NIGHT WILL BE IN THE MID 20S TO MID 30S. PERRY WEDNESDAY THROUGH THURSDAY NIGHT...MODELS ARE IN FAIR AGREEMENT OF ANOTHER UPPER LEVEL DISTURBANCE SLOWLY PUSHING ACROSS THE AREA IN THE EXTENDED. THERE IS INDICATION THAT THE FRONT MAY STALL OUT AS THE FLOW SHIFT FROM SOUTHWEST TO ALMOST SOUTHERLY. WEDNESDAY LOOKS TO BE THE WARMER OF THE TWO DAYS WITH 850 MB TEMPERATURES RUNNING ABOUT 6 TO 8 DEGREES CELSIUS. THURSDAY HAS SEVERAL DIFFERENT POTENTIALS RIGHT NOW. AS THE FLOW SHIFTS TO THE SOUTH...WARMER AIR MAY BE TRANSPORTED OVER THE AREA. BUT IF THE UPPER LEVEL TROUGH OFF THE COAST PUSHES FURTHER TO THE EAST...THE COLDER AIR WILL LIKELY BE IN PLACE OVER THE ENTIRE CWA. ALSO...WHILE THIS SYSTEM IS MOVING INTO PLACE THERE IS A VERY STRONG UPPER LEVEL RIDGE IN PLACE OVER THE ENTIRE CONUS...WITH EXCEPTION OF THE PACIFIC NORTHWEST AND THE NORTHERN CALIFORNIA COASTLINE THAT WILL BE UNDER THE INFLUENCE OF THE DISTURBANCE. DUE TO THE STRENGTH AND SIZE OF THE RIDGE IN PLACE AND THE OVERALL PATTERN IS FOR IT TO POSSIBLY RETROGRADE BACK OVER THE AREA...AND THE FACT THAT THE FRONTAL SYSTEM MAY STALL OUT OVER THE AREA AS THE FLOW SHIFT TO THE SOUTH...THURSDAY COULD BE ANYWHERE FROM COOL AND DAMP TO WARM AND POTENTIALLY DRY. RIGHT NOW POPS ARE NEAR CLIMO AND A LITTLE HIGHER THAN CLIMO ALONG THE EAST SLOPES OF THE CASCADES. WEBER && .AVIATION...PREVIOUS DISCUSSION...18Z TAFS...A WEATHER SYSTEM MOVING ACROSS THE REGION WILL BRING PERIODS OF RAIN TODAY AND THIS EVENING BEFORE TAPERING OFF OVERNIGHT. CEILINGS WILL GENERALLY BE AT 4000-7000 FT AGL THROUGH THIS EVENING THOUGH MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE WITH THE HEAVIER RAIN BANDS. AFTER 06Z TONIGHT CEILINGS WILL BEGIN TO LIFT TO 6000-10000 FT AGL. SUSTAINED WINDS OF 15 TO 25 KTS WITH GUSTS TO 35 KTS WILL BE POSSIBLE AT KRDM AND KBDN UNTIL 05Z TONIGHT WHEN WINDS WILL DROP BELOW 15 KTS. KDLS AND KYKM WILL REACH 10 TO 20 KTS THIS AFTERNOON THEN DROP BELOW 15 KTS AFTER 06Z. ALL OTHER TAF SITES WILL REACH 10 TO 20 KTS WITH GUSTS TO 30 KTS THROUGH 12Z TONIGHT THEN DROP TO 10 TO 15 KTS AFTER THAT. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 40 53 36 47 / 70 30 60 30 ALW 45 54 39 49 / 70 30 60 30 PSC 45 56 39 52 / 30 20 60 30 YKM 39 50 35 47 / 30 20 60 50 HRI 44 56 37 52 / 30 20 60 30 ELN 36 48 33 46 / 30 20 60 50 RDM 36 50 31 44 / 70 60 60 30 LGD 38 48 32 46 / 80 50 70 40 GCD 39 48 33 42 / 70 50 70 40 DLS 42 53 38 48 / 60 40 60 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...WIND ADVISORY UNTIL 9 PM PDT THIS EVENING WAZ027-028. && THREAT INDEX FRIDAY : GREEN SATURDAY : GREEN SUNDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 85/83/89
Hazardous weather outlook, Mar 15, 9:18 AM PDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 918 AM PDT THU MAR 15 2012 UPDATED TO REMOVE WIND ADVISORIES ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 161430- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 918 AM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A STRONG LOW PRESSURE SYSTEM OFF THE PACIFIC WILL SEND SURGES OF MOISTURE EAST OF THE CASCADES...BRINGING RAIN AND HIGH ELEVATION SNOW. IT WILL ALSO BE BREEZY TO WINDY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE WILL BE A CONTINUATION OF AN UNSETTLED PATTERN THROUGH THE WEEKEND INTO NEXT WEEK. ONE STORM WILL FOLLOW ANOTHER IN A PROGRESSIVE FLOW ALOFT. WHILE IT IS STILL TOO SOON TO BE CERTAIN WHERE THERE MAY BE WIND AND/OR WINTER WEATHER ADVISORIES OR WARNINGS ONE SHOULD EXPECT WINTRY CONDITIONS...MAINLY IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Nearby
Wind Advisories in Washington, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.